MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Failure to Advance (2524); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that entrapment on the guidewire occurred.The target lesion was located in the moderate to severely calcified left main artery.A 1.75 rotapro and a rotawire were selected for a percutaneous coronary intervention (pci).Difficulty occurred advancing the burr through the guide catheter; however, the burr was able to be delivered to the lesion and 2 or 3 passes were successfully made.It was noted that the saline tubing may have been kinked.The device stalled during the next attempt to deliver the burr to the lesion with a set speed of 160,000 rpms.While in dynaglide mode, the device stalled and the entire system was remove together as one with the guidewire.There were no issue noted with the tank or the connections.A balloon was used to complete the procedure.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.The returned product consisted of the rotapro atherectomy system.The burr catheter was received connected to the advancer unit and the wire used in the procedure was returned inside the device.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection found that dried blood was present within the advancer, sheath, and saline line.Due to excessive dried blood within the coil and sheath, the wire used in the procedure was not able to be removed.Because the guide catheter used during the procedure was not returned for analysis, a test mach1 7f guide catheter was used.The burr catheter was able to advance through the guide catheter without resistance or issues.Functional testing was performed and the drive shaft was able to be rotated.The rotapro advancer was connected to the rotapro control console system and when the knob switch was pushed, the advancer did not get any speed and a stall error was displayed on the console.The advancer was dismantled and the components inside the advancer were inspected.Destructive testing was not able to identify any damages that were attributable to the device stall.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11822230
Report Number2134265-2021-05851
Device Sequence Number11028066
Product Code MCX
UDI-Device Identifier08714729893370
UDI-Public08714729893370
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2021
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0023683539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/09/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6F MEDTRONIC LAUNCHER EBU3.5; GUIDE CATHETER: 6F MEDTRONIC LAUNCHER EBU3.5; GUIDE CATHETER: 6F MEDTRONIC LAUNCHER EBU3.5